MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI601 BONE CONDUCTION IMPLANT
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user came in to upgrade the audio processor (ap) after his previous ap broke.The user has not been able to hear any sound since that time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the available information from the field, a technical implant failure seems likely.However to determine an exact root cause, device investigation at the explanted device would be necessary.No date for a possible re-implantation date has been scheduled yet.This is a final report.
 
Additional Manufacturer Narrative
Based on the available information from the field, a technical implant failure seems likely and it would explain the initially reported lack of benefit with the device.However, to determine an exact root cause, device investigation would be necessary.Re-implantation was carried out, but the device has not been received yet.Reportedly, the explantation was done because the user's hearing has returned to normal and the device was anyway no longer needed.This is a final report.
 
Event or Problem Description
The user came in (b)(6) 2022 to upgrade the audio processor (ap) after his previous ap broke.The user has not been able to hear any sound since that time.Initially the user denied any falls or head trauma but according to additional information there was trauma to the device.In (b)(6) 2023 it was communicated that the user's hearing has returned to normal and this was the primary reason for the explantation in (b)(6) 2023.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key14485973
Report Number9710014-2022-00355
Device Sequence Number4613427
Product Code PFO
UDI-Device Identifier09008738521805
UDI-Public(01)09008738521805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2021
Device Model NumberBCI601 BONE CONDUCTION IMPLANT
Device Catalogue Number52180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
05/19/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/18/2022
11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale